Posted by g_g_g_unit on June 12, 2012, at 7:36:34
So I increased my Parnate to 60mg a few days ago. I take 15mg four times a day. Today was one of the first days in a while where I felt 'okay', mood-wise. I could tolerate my family, noticed an absence of dysphoria, etc. etc. Also less panicky.
Only problems are:
a) blood pressure, especially on standing, is pretty low. It came out as (68/50) when measured a few hours after my last dose.
b) I still feel quite empty, bored and demotivated. No real ADD benefits anymore. I don't know how much the Klonopin (1mg at night) is contributing to this, but it's frustrating. I'm more naturally tired at night lately though, so maybe I can wean off it at some point.
Still, is this the best I have to look forward to mood-wise? Or should there be more gains over the next few weeks? I know that Parnate isn't known for being mood-lifting, but I was expecting something more .. I donno .. at this point it feels like a cleaner SSRI.
c) I guess this goes with b), but I'm pretty spacey. Again, not sure if it's the Klonopin or Parnate.
My psychiatrist has little experience using Parnate, and no experience prescribing it above 30mg (the recommended limit in Australia). He said he knows some psychiatrists who use it, but never at the dose I'm on. I did e-mail one professor here who said that, despite 60mg being the maximum in the UK and US, "progressive benefits are noted with higher doses", so I don't know if that means he's willing to go above 60mg. He said he won't prescribe a stimulant with an MAOI, though. My psychiatrist was thinking of referring me to him for advice on Parnate maintenance.
Maybe I should wait it out at 60mg for longer, though?